Alert archive / South Carolina / Coastal Flood Statements in 2006
Coastal Flood Statement 9, NWS Charleston, SC
NWS Charleston, SC issued this coastal flood statement at Oct 7, 2006, 4:45 AM EDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2006, 4:45 AM EDT (08:45 UTC)
- Expired
- Oct 8, 2006, 4:15 PM EDT
- In force
- 36 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KCHS 070845 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 445 AM EDT SAT OCT 7 2006 GAZ117-119-139-141-SCZ048>051-072100- /O.NEW.KCHS.CF.S.0009.061007T0845Z-061007T2100Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 445 AM EDT SAT OCT 7 2006 INCREASING THREAT FOR COASTAL FLOODING AND BEACH EROSION TODAY THROUGH MONDAY THE HIGHEST ASTRONOMICAL TIDES OF THE SEASON WILL OCCUR TODAY THROUGH MONDAY. TIDAL LEVELS ARE EXPECTED TO PEAK BETWEEN 7.2 AND 7.4 FEET IN THE CHARLESTON HARBOR...AND BETWEEN 9.2 AND 9.4 FEET AT THE SAVANNAH RIVER ENTRANCE. THIS IS EXPECTED TO RESULT IN SHALLOW COASTAL FLOODING AROUND THE TIME OF HIGH TIDE. SIMILAR TIDE LEVELS ARE EXPECTED SUNDAY MORNING AS WELL. BY SUNDAY AFTERNOON...A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP OFF THE SOUTH CAROLINA COAST. THIS WILL PRODUCE NORTHEAST WINDS OF 15 TO 20 MPH ALONG THE COAST. THIS WILL RESULT IN ADDITIONAL TIDAL DEPARTURES FOR THE MONDAY MORNING HIGH TIDE...WITH TIDE LEVELS POSSIBLY REACHING AS HIGH AS 7.8 FEET IN CHARLESTON HARBOR AND 9.8 FEET AT THE SAVANNAH RIVER ENTRANCE. THERE IS A SMALL CHANCE THAT WAVES ALONG THE COAST COULD INCREASE ENOUGH BY MONDAY MORNING TO PUSH TIDE LEVELS INTO COASTAL FLOOD WARNING CRITERIA. THIS POTENTIAL WILL BE MONITORED CLOSELY FOR POSSIBLE COASTAL FLOOD WATCHES OR WARNINGS. IN ADDITION...HEAVY RAINFALL IS POSSIBLE IN COASTAL LOCATIONS SUNDAY AFTERNOON INTO SUNDAY NIGHT. AT THIS TIME...IT APPEARS THAT THE HEAVY RAIN WILL OCCUR BETWEEN THE TWO HIGHEST HIGH TIDES. BUT ANY DELAY IN THE RAIN ONSET COULD ALIGN THE RAINFALL WITH THE MONDAY MORNING HIGH TIDE...RESULTING IN ESPECIALLY BAD FLOODING PROBLEMS. FINALLY...SIGNIFICANT BEACH EROSION IS POSSIBLE SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON...ESPECIALLY ALONG NORTH AND EAST FACING BEACHES. THIS INCLUDES THE NORTH END OF THE ISLE OF PALMS...PARTS OF EDISTO BEACH...FRIPP ISLAND AND HUNTING ISLAND. THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEW SOURCE FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE. $$ JRL
5 follow-up statements
000 WHUS42 KCHS 072003 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 403 PM EDT SAT OCT 7 2006 GAZ117-119-139-141-SCZ048>051-081000- /O.EXT.KCHS.CF.S.0009.000000T0000Z-061008T1300Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 403 PM EDT SAT OCT 7 2006 ...COASTAL FLOODING POSSIBLE MONDAY MORNING... THE HIGHEST ASTRONOMICAL TIDES OF THE SEASON WILL OCCUR SUNDAY AND MONDAY MORNINGS ALONG THE GEORGIA AND SOUTH CAROLINA COASTS. AT THE SAME TIME...A WEAK LOW PRESSURE SYSTEM IS EXPECTED TO FORM OFF THE SOUTHEAST COAST. IF THE LOW FORMS CLOSE ENOUGH TO THE COAST...LOCATIONS NORTH OF THE LOW CENTER WILL HAVE HIGHER WATER LEVELS THAN THE PREDICTED TIDES. TIDE LEVELS ARE EXPECTED TO PEAK BETWEEN 7.1 AND 7.3 FEET IN THE CHARLESTON HARBOR...AND BETWEEN 9.1 AND 9.3 FEET AT THE SAVANNAH RIVER ENTRANCE SUNDAY MORNING. THIS IS EXPECTED TO RESULT IN SHALLOW COASTAL FLOODING AROUND THE TIME OF HIGH TIDE. IF ONSHORE FLOW DEVELOPS ON MONDAY MORNING...HIGH TIDES ON MONDAY MORNING MAY REACH EVEN HIGHER WITH 7.3 TO 7.5 FEET POSSIBLE IN THE CHARLESTON HARBOR AND 9.3 TO 9.5 FEET AT THE SAVANNAH RIVER ENTRANCE. IN ADDITION...HEAVY RAINFALL IS POSSIBLE IN COASTAL SOUTH CAROLINA SUNDAY AFTERNOON INTO MONDAY MORNING. AT THIS TIME...IT APPEARS THAT THE HEAVY RAIN WILL OCCUR BETWEEN THE TWO HIGHEST HIGH TIDES. BUT ANY DELAY IN THE RAIN ONSET COULD ALIGN THE RAINFALL WITH THE MONDAY MORNING HIGH TIDE...RESULTING IN FLOODING PROBLEMS. FINALLY...MODERATE BEACH EROSION IS POSSIBLE SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON...ESPECIALLY ALONG NORTH AND EAST FACING BEACHES. THIS INCLUDES THE NORTH END OF THE ISLE OF PALMS...PARTS OF EDISTO BEACH...FRIPP ISLAND AND HUNTING ISLAND. THIS IS A POTENTIALLY SIGNIFICANT WEATHER SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEW SOURCE FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE. $$
000 WHUS42 KCHS 080157 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 957 PM EDT SAT OCT 7 2006 GAZ117-119-139-141-SCZ048>051-081130- /O.CON.KCHS.CF.S.0009.000000T0000Z-061008T1300Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 957 PM EDT SAT OCT 7 2006 ...COASTAL FLOODING POSSIBLE MONDAY MORNING... THE HIGHEST ASTRONOMICAL TIDES OF THE YEAR WILL OCCUR SUNDAY AND MONDAY MORNINGS ALONG THE GEORGIA AND SOUTH CAROLINA COASTS AS A WEAK LOW PRESSURE SYSTEM DEVELOPS OFF THE COAST OF SOUTH CAROLINA AND GEORGIA. TIDE LEVELS ARE EXPECTED TO PEAK BETWEEN 7.3 AND 7.6 FEET IN THE CHARLESTON HARBOR...AND BETWEEN 9.3 AND 9.5 FEET AT THE SAVANNAH RIVER ENTRANCE SUNDAY MORNING. THESE LEVELS WILL PRODUCE SHALLOW COASTAL FLOODING AROUND THE TIME OF HIGH TIDE. STANDING SEA WATER WILL LIKELY DEVELOP IN SEVERALS THROUGHOUT DOWNTOWN CHARLESTON WITH THE APPROACH OF HIGH TIDE...INCLUDING EAST BAY STREET NEAR THE COLUMBUS TERMINAL...THE INTERSECTION OF BARRE AND BEAUFAIN STREETS...THE INTERSECTION OF REID AND AMERICA STREETS AS WELL AS THE INTERSECTION OF MARKET AND CONCORD STREETS. WATER MAY ALSO APPROACH PORTIONS OF HIGHWAY 80 NEAR TYBEE ISLAND...PARTICULARLY BETWEEN TYBEE ISLAND FORT PULASKI. HIGH TIDE WILL OCCUR IN THE CHARLESTON HARBOR AT 921 AM...IN THE BEAUFORT RIVER NEAR BEAUFORT AT 1036 AM AND THE SAVANNAH RIVER ENTRANCE AT 927 AM. IF ONSHORE WINDS DEVELOP SUNDAY NIGHT...HIGH TIDES ON MONDAY MORNING MAY REACH EVEN HIGHER LEVELS WITH 7.5 TO 7.7 FEET POSSIBLE IN THE CHARLESTON HARBOR AND 9.5 TO 9.7 FEET AT THE SAVANNAH RIVER ENTRANCE. A COASTAL FLOOD WATCH MAY BE ISSUED FOR PORTIONS OF THE SOUTHERN SOUTH CAROLINA AND NORTH GEORGIA COAST ON SUNDAY. HEAVY RAINFALL IS POSSIBLE ACROSS COASTAL SOUTH CAROLINA SUNDAY AFTERNOON INTO MONDAY MORNING. IT APPEARS THAT THE HEAVY RAIN WILL OCCUR BETWEEN THE TWO HIGHEST HIGH TIDES...BUT ANY DELAY IN THE ONSET OF THE RAIN COULD ALIGN THE HEAVIEST RAINFALL WITH THE MONDAY MORNING HIGH TIDE...RESULTING IN POTENTIALLY SIGNIFICANT FLASH FLOODING...ESPECIALLY IN DOWNTOWN CHARLESTON. FINALLY...MODERATE TO SEVERE BEACH EROSION IS LIKELY SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON...ESPECIALLY ALONG NORTH AND EAST FACING BEACHES. THIS INCLUDES THE NORTH END OF THE ISLE OF PALMS...PARTS OF EDISTO BEACH...FRIPP ISLAND AND HUNTING ISLAND. THIS IS A POTENTIALLY SIGNIFICANT WEATHER SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEW SOURCE FOR THE LATEST STATEMENTS AND POSSIBLE COASTAL FLOOD WATCHES FROM THE NATIONAL WEATHER SERVICE. $$
000 WHUS42 KCHS 080845 CFWCHS URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 445 AM EDT SUN OCT 8 2006 SCZ048>050-081600- /O.CAN.KCHS.CF.S.0009.000000T0000Z-061008T1300Z/ /O.NEW.KCHS.CF.A.0001.061009T1000Z-061009T1800Z/ BEAUFORT-COASTAL COLLETON-CHARLESTON- 445 AM EDT SUN OCT 8 2006 ...COASTAL FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A COASTAL FLOOD WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH EARLY MONDAY AFTERNOON FOR COASTAL SECTIONS OF BEAUFORT...COLLETON AND CHARLESTON COUNTIES. VERY HIGH ASTRONOMICAL TIDE LEVELS ARE EXPECTED TODAY AND MONDAY. SHALLOW COASTAL FLOODING IS EXPECTED THIS MORNING AROUND THE TIME OF HIGH TIDE. DEVELOPING LOW PRESSURE OFF THE COAST WILL INTRODUCE A NORTHEAST WIND OF 15 TO 20 MPH BY TONIGHT...WHICH IS EXPECTED TO INCREASE TIDE LEVELS EVEN MORE. THE COMBINATION OF THE HIGH TIDES WITH THE ONSHORE WINDS AND PERHAPS SOME INCOMING SWELL WAVE WILL CREATE IDEAL CONDITIONS FOR POTENTIALLY SIGNIFICANT COASTAL FLOODING ALONG THE SOUTH CAROLINA COAST MONDAY MORNING. MODERATE TO SEVERE BEACH EROSION IS ALSO POSSIBLE...ESPECIALLY ALONG NORTH AND EAST FACING BEACHES. TIDE LEVELS ARE EXPECTED TO PEAK BETWEEN 7.5 AND 8.0 FEET IN THE CHARLESTON HARBOR BETWEEN 10 AND 11 AM MONDAY. SUCH LEVELS WOULD RESULT IN STANDING SALTWATER ON SEVERAL DOWNTOWN STREETS. THESE INCLUDE EAST BAY STREET NEAR THE COLUMBUS TERMINAL...THE INTERSECTIONS OF BARRE AND BEAUFAIN STREETS...REID AND AMERICA STREETS...AS WELL AS MARKET AND CONCORD STREETS. TO MAKE MATTERS WORSE...HEAVY RAINFALL IS POSSIBLE ACROSS COASTAL SOUTH CAROLINA SUNDAY AFTERNOON INTO MONDAY MORNING. ALTHOUGH IT CURRENTLY APPEARS THE HEAVIEST RAIN WILL OCCUR BETWEEN THE TWO HIGHEST HIGH TIDES...ONLY A SHORT PERIOD OF HEAVY RAINFALL MONDAY MORNING WILL BE REQUIRED TO PRODUCE SIGNIFICANT FLASH FLOODING. A COASTAL FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING TO DEVELOP. THIS IS A POTENTIALLY SERIOUS SITUATION. COASTAL RESIDENTS SHOULD BE ALERT FOR LATER STATEMENTS OR WARNINGS...AND TAKE ACTION TO PROTECT PROPERTY. $$ GAZ117-119-139-141-SCZ051-081600- /O.EXT.KCHS.CF.S.0009.000000T0000Z-061008T2100Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- COASTAL JASPER- 445 AM EDT SUN OCT 8 2006 ...COASTAL FLOODING POSSIBLE MONDAY MORNING... VERY HIGH ASTRONOMICAL TIDE LEVELS ARE EXPECTED TODAY AND MONDAY. SHALLOW COASTAL FLOODING IS EXPECTED THIS MORNING AROUND THE TIME OF HIGH TIDE...WHICH COULD CAUSE WATER TO APPROACH HIGHWAY 80 BETWEEN FORT PULASKI AND TYBEE ISLAND. DEVELOPING LOW PRESSURE OFF THE COAST WILL INCREASE NORTH WINDS TO AROUND 15 MPH TONIGHT AND MONDAY. THIS WILL INCREASE TIDE LEVELS EVEN MORE. COASTAL FLOODING APPROACHING MODERATE LEVELS IS POSSIBLE MONDAY MORNING WITH THE HIGH TIDE...WHICH IS PREDICTED TO OCCUR AROUND 1030 AM. TIDE LEVELS OF 9.4 TO 9.7 FEET ARE POSSIBLE. MINOR TO MODERATE BEACH EROSION COULD ALSO BE AN ISSUE. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEW SOURCE FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE. $$ JRL
000 WHUS42 KCHS 081503 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1103 AM EDT SUN OCT 8 2006 SCZ048>050-082300- /O.CON.KCHS.CF.A.0001.061009T1000Z-061009T1800Z/ BEAUFORT-COASTAL COLLETON-CHARLESTON- 1103 AM EDT SUN OCT 8 2006 ...COASTAL FLOOD WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... VERY HIGH ASTRONOMICAL TIDE LEVELS ARE EXPECTED MONDAY MORNING. DEVELOPING LOW PRESSURE OFF THE COAST WILL INTRODUCE A NORTHEAST WIND OF 15 TO 20 MPH BY TONIGHT...WHICH IS EXPECTED TO INCREASE TIDE LEVELS EVEN MORE. THE COMBINATION OF THE HIGH TIDES WITH THE ONSHORE WINDS AND PERHAPS SOME INCOMING SWELL WAVE WILL CREATE IDEAL CONDITIONS FOR POTENTIALLY SIGNIFICANT COASTAL FLOODING ALONG THE SOUTH CAROLINA COAST MONDAY MORNING. MODERATE TO SEVERE BEACH EROSION IS ALSO POSSIBLE...ESPECIALLY ALONG NORTH AND EAST FACING BEACHES. TIDE LEVELS ARE EXPECTED TO PEAK BETWEEN 7.5 AND 8.0 FEET IN THE CHARLESTON HARBOR BETWEEN 10 AND 11 AM MONDAY. SUCH LEVELS WOULD RESULT IN STANDING SALTWATER ON SEVERAL DOWNTOWN STREETS. THESE INCLUDE EAST BAY STREET NEAR THE COLUMBUS TERMINAL...THE INTERSECTIONS OF BARRE AND BEAUFAIN STREETS...REID AND AMERICA STREETS...AS WELL AS MARKET AND CONCORD STREETS. HEAVY RAINFALL IS POSSIBLE ACROSS COASTAL SOUTH CAROLINA THIS AFTERNOON INTO MONDAY MORNING. ALTHOUGH IT CURRENTLY APPEARS THE HEAVIEST RAIN WILL OCCUR BETWEEN THE TWO HIGHEST HIGH TIDES...ONLY A SHORT PERIOD OF HEAVY RAINFALL MONDAY MORNING WILL BE REQUIRED TO PRODUCE SIGNIFICANT FLASH FLOODING. A COASTAL FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING TO DEVELOP. THIS IS A POTENTIALLY SERIOUS SITUATION. COASTAL RESIDENTS SHOULD BE ALERT FOR LATER STATEMENTS OR WARNINGS...AND TAKE ACTION TO PROTECT PROPERTY. $$ GAZ117-119-139-141-SCZ051-082100- /O.CON.KCHS.CF.S.0009.000000T0000Z-061008T2100Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- COASTAL JASPER- 1103 AM EDT SUN OCT 8 2006 ...COASTAL FLOODING POSSIBLE MONDAY MORNING... VERY HIGH ASTRONOMICAL TIDE LEVELS ARE EXPECTED MONDAY MORNING. DEVELOPING LOW PRESSURE OFF THE COAST WILL INCREASE NORTH WINDS TO AROUND 15 MPH TONIGHT AND MONDAY. THIS WILL INCREASE TIDE LEVELS EVEN MORE. COASTAL FLOODING APPROACHING MODERATE LEVELS IS POSSIBLE MONDAY MORNING WITH THE HIGH TIDE...WHICH IS PREDICTED TO OCCUR AROUND 1030 AM. TIDE LEVELS OF 9.2 TO 9.4 FEET ARE POSSIBLE. MINOR TO MODERATE BEACH EROSION COULD ALSO BE AN ISSUE. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEW SOURCE FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE. $$
000 WHUS42 KCHS 082015 CFWCHS URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 415 PM EDT SUN OCT 8 2006 GAZ117-119-139-141-SCZ051-090400- /O.CAN.KCHS.CF.S.0009.000000T0000Z-061008T2100Z/ /O.NEW.KCHS.CF.S.0010.061009T1000Z-061009T1800Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- COASTAL JASPER- 415 PM EDT SUN OCT 8 2006 ...SHALLOW COASTAL FLOODING POSSIBLE MONDAY MORNING... VERY HIGH ASTRONOMICAL TIDE LEVELS ARE EXPECTED MONDAY MORNING. DEVELOPING LOW PRESSURE OFF THE COAST WILL PUSH WAVE ACTION TOWARD THE COAST TONIGHT AND EARLY MONDAY. THIS WILL INCREASE TIDE LEVELS ABOVE PREDICTED VALUES. COASTAL FLOODING APPROACHING MODERATE LEVELS IS POSSIBLE MONDAY MORNING WITH THE HIGH TIDE...WHICH IS PREDICTED TO OCCUR AROUND 1030 AM. TIDE LEVELS OF 9.2 TO 9.4 FEET ARE EXPECTED. MINOR TO MODERATE BEACH EROSION COULD ALSO BE AN ISSUE. WATER MAY APPROACH HIGHWAY 80 WEST OF TYBEE ISLAND. THERE IS ALSO A MODERATE RISK OF RIP CURRENTS ON THE BEACHES MONDAY. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEW SOURCE FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE. $$ SCZ048>050-090400- /O.UPG.KCHS.CF.A.0001.061009T1000Z-061009T1800Z/ /O.NEW.KCHS.CF.W.0001.061009T1000Z-061009T1800Z/ BEAUFORT-COASTAL COLLETON-CHARLESTON- 415 PM EDT SUN OCT 8 2006 ...COASTAL FLOOD WARNING IN EFFECT FROM 6 AM TO 2 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A COASTAL FLOOD WARNING...WHICH IS IN EFFECT FROM 6 AM TO 2 PM EDT MONDAY. THE COASTAL FLOOD WATCH IS NO LONGER IN EFFECT. TIDE LEVELS ARE EXPECTED TO PEAK BETWEEN 7.5 AND 7.8 FEET IN THE CHARLESTON HARBOR BETWEEN 10 AND 11 AM MONDAY. SUCH LEVELS WOULD RESULT IN STANDING SALTWATER ON NUMEROUS DOWNTOWN CHARLESTON STREETS. THESE INCLUDE EAST BAY STREET NEAR THE COLUMBUS STREET TERMINAL... THE INTERSECTIONS OF BARRE AND BEAUFAIN STREETS...REID AND AMERICA STREETS...AS WELL AS MARKET AND CONCORD STREETS. WATER MAY APPROACH HOMES NEAR THE INTERSECTION OF JACKSON STREET AND EAST BAY STREET. HEAVY RAINFALL IS POSSIBLE ACROSS COASTAL SOUTH CAROLINA TONIGHT INTO MONDAY MORNING. ALTHOUGH IT CURRENTLY APPEARS THE HEAVIEST RAIN WILL OCCUR BETWEEN THE TWO HIGHEST HIGH TIDES...ONLY A SHORT PERIOD OF HEAVY RAINFALL MONDAY MORNING WILL BE REQUIRED TO PRODUCE SIGNIFICANT FLASH FLOODING. THERE IS ALSO A MODERATE RISK OF RIP CURRENTS ON THE BEACHES MONDAY. A COASTAL FLOOD WARNING MEANS THAT FLOODING IS EXPECTED. COASTAL RESIDENTS IN THE WARNED AREA SHOULD BE ALERT FOR RISING WATER...AND TAKE APPROPRIATE ACTION TO PROTECT LIFE AND PROPERTY. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this coastal flood statement went out at Oct 7, 3:20 AM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Oct 7, 3:20 AM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
320 AM EDT SAT OCT 7 2006
.SHORT TERM /TODAY THROUGH MONDAY/...
COLD FRONTAL PASSAGE AND ASSOCIATED WEATHER WAS CLOSE TO MODEL
EXPECTATIONS YSTDY AFTN AND LAST EVENING. THE POTENT MID LEVEL
CUT-OFF LOW PRES AREA DROPPING SWD THRU CENTRAL N CAROLINA THIS
MORNING IS POISED TO MAKE A CALLING RIGHT OVER OUR INLAND CWFA
TONIGHT AND SUNDAY. THIS INTERESTING TRAJECTORY FOR A DEEP COLD CORE
DISTURBANCE ALOFT INTO FAR SE GEORGIA...IS BOTH INTERESTING AND
UNUSUAL AND HAS A POTENTIAL TO PRODUCE VERY HEAVY CONVECTIVE RNFL
ALONG THE S CAROLINA COAST AND A MYRIAD OF COASTAL PROBLEMS TO BE
DISCUSSED IN SECTIONS BELOW.
FOR TODAY...IT COULD EASILY BE 20 DEGREES COLDER IN THE CHARLESTON
TRI-COUNTY AREA THIS AFTN THAN YSTDY AND 14-18 DEGREES COLDER OVER
MUCH OF SE GEORGIA. A HUGE SUBSIDENCE INVERSION ON FORECAST RAOBS
SHOULD KEEP MOISTURE TRAPPED BLO 4 KFT BUT THINNING MOISTURE BELOW
THE CAP S OF I-16 IN GEORGIA SUGGEST PARTLY CLOUDY SKIES MAY BE THE
WORDING OF CHOICE IN THAT REGION. WE ARE GOING TO KEEP THE FORECAST
DRY ALL AREAS TODAY WITH THE FORCING STILL OFF TO THE N.
THAT WILL BEGIN TO CHANGE LATER TONIGHT AND SUNDAY AS THE DEEP
MOIST CONVEYOR BELT REGION OF THE UPPER LEVEL SYSTEM SAGS SWD OVER
CENTRAL AND SRN SOUTH CAROLINA. THE MODELS CONTINUE TO WAVER ON
SPECIFIC DETAILS WHICH COULD MAKE A DIFFERENCE FOR A POTENTIAL A
HEAVY RNFL EVENT FOR COASTAL SOUTH CAROLINA. IF THE BRUNT OF THE
LOW LEVEL MOISTURE AND INSTABILITY AXIS PUNCHES FAR ENOUGH INTO THE
COASTAL AREAS N OF SAV...THERE SHOULD BE MORE THAN ENOUGH DYNAMICAL
FORCING TO CREATE A SERIOUS FLOODING POTENTIAL...ESPECIALLY IN LIGHT
OF THE VERY HIGH ASTRONOMICAL TIDE CYCLE. WE CONTINUE TO TREND
UPWARD ON POPS THIS PACKAGE FOR SUN AND SUN NIGHT IN THIS REGION OF
CONCERN. WE ADDED A MENTION OF TSTMS ALONG THE S CAROLINA COAST SUN
NIGHT.
ON COLUMBUS DAY...PLENTY OF TRAPPED MOISTURE WILL LINGER IN THE WAKE
OF THE DEPARTING CUT-OFF SYSTEM. THERE MAY BE SOME LIGHT RAIN OR
DRIZZLE HANGING ON...BUT RISK OF SIGNIFICANT RNFL ALONG THE COAST
DECREASES RAPIDLY EARLY IN THE DAY.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
LOW LEVEL ATLC FLOW MAY KEEP A FEW COASTAL SHOWERS MOVING ONSHORE
THRU WED...BUT MANY INLAND AREAS WILL PROBABLY REMAIN DRY. THE
LATEST GFS DEPICTION FOR THE NEXT COLD FRONT PASSAGE LATE IN THE
WEEK IS STRONG AND AIR BEHIND IT QUITE COOL.
&&
.MARINE...
MARINE FCST IS PRETTY MUCH ON TRACK. SOLID SCA CONDITIONS SHOWING UP
AT ALL MARINE LOCATIONS THIS MORNING DUE TO STRONG CAA BEHIND THE
COLD FRONT. WINDS SHOULD BEGIN TO SUBSIDE BY DAYBREAK AS THE MAIN
CAA SURGE ABATES...BUT A FEW GUSTS TO SCA CRITERIA ARE POSSIBLE
THROUGH MID MORNING. IN LIGHT OF THIS FACT...AND TO AVOID AN
UNNECESSARY UPDATE...HAVE EXTENDED THE SCA FOR AMZ330-350-352-354
UNTIL 14Z. EXTENDED THE SCA FOR AMZ374 UNTIL 06Z SUN TO ACCT FOR
SOME 6 FT SEAS.
&&
.LAKE WINDS...
PLAN TO ALLOW THE LAKE WIND ADVISORY TO EXPIRE AT 10 AM TODAY. MODEL
SOUNDINGS CONTINUE TO SHOW A DECREASING TREND IN WIND SPEEDS OVER
THE LOWEST 250 MB...WITH NOTHING HIGHER THAN 15 KTS SHOWING UP IN
THE MIXED LAYER OVER THE LAKE AFTER 15Z. CURRENT REPORTS FROM
PINEVILLE SENSOR HAVE BEEN AROUND 10 MPH GUSTING TO 20 MPH...BUT THE
SENSOR/S LOCATION ON THE SE EDGE OF LAKE MARION ARE SAMPLING A
TERRESTRIAL WIND AND THUS DO NOT ACCURATELY REPRESENT CONDITIONS ON
THE OPEN LAKE WATERS. EARLIER REPORTS FROM SPOTTERS ON THE S END OF
LAKE MOULTRIE INDICATED VERY ROUGH CONDITIONS WITH WAVES AROUND 2 FT
AND GUSTS TO 30 MPH.
&&
.AVIATION...
IT LOOKS LIKE A BLEAK DAY FOR CLOUD COVER DUE TO SIGNIFICANT AMOUNT
OF MOISTURE TRAPPED BELOW THE INVERSION. EXPECTING MVFR CIGS AT CHS
THROUGH NOON TODAY AFTER WHICH A SLIGHT IMPROVEMENT IS EXPECTED.
WINDS WILL REMAIN APPROXIMATELY NLY THROUGH THE PERIOD WITH SOME
GUSTINESS. SAV DOES NOT LOOK AS PRONE TO MVFR CIGS EARLY IN THE PD
DUE TO SLIGHTLY WEAKER CAA. HAVE A BRIEF PERIOD OF BKN030 FROM LATE
MORNING INTO EARLY AFTN BEFORE LIFTING TO 035. TONIGHT SHOULD SEE
SOME LOWER CIGS YET AGAIN...THUS HAVE MENTIONED PREVAILING MVFR CIG
AFTER 02Z.
&&
.TIDES/EROSION...
THE ELUSIVE COASTAL FLOOD EVENT DRAWS EVER CLOSER. AT THIS POINT IT
LOOKS AS IF MONDAY MORNING/S HIGH TIDE WILL BE THE BIGGEST ISSUE.
SFC LOW EXPECTED TO DEVELOP OFF THE SC COAST DURING THE DAY SUN...
THUS THERE SHOULD NOT BE STRONG ENOUGH NE FLOW FOR SUN MORNING/S
HIGH TIDE TO PRODUCE SIGNIFICANT POSITIVE ANOMALIES. BY MON MORNING
SHOULD HAVE PRONOUNCED NE FLOW WITH SOME INCOMING SWELL AFFECTING
BOTH THE CHS HARBOR AND SAVANNAH RIVER ENTRANCE. WE MAY NEED TO
HOIST A COASTAL FLOOD WATCH DURING THE SAT NIGHT SHIFT. WE ARE GOING
TO ISSUE A CFW FOR NEAR MODERATE COASTAL FLOODING THIS MORNING...
BUT MAINLY TO DISCUSS THE UPCOMING COASTAL ISSUES LATER THIS WEEKEND.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SHALLOW COASTAL FLOODING AROUND THE TIME OF HIGH TIDE THIS
MORNING COASTAL ZONES.
SC...LAKE WIND ADVISORY SCZ045.
SHALLOW COASTAL FLOODING AROUND THE TIME OF HIGH TIDE THIS
MORNING COASTAL ZONES.
MARINE...SMALL CRAFT ADVISORY AMZ330-350-352-354-374.
&&
24/JRLHazardous weather outlook, Oct 6, 4:15 PM EDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 415 PM EDT FRI OCT 6 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-071000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 415 PM EDT FRI OCT 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TONIGHT. .LAKE WINDS...COOLER AIR MOVING IN BEHIND A COLD FRONT THIS EVENING WILL RESULT IN WINDS ON LAKE MOULTRIE IN THE 20 TO 25 KNOT RANGE. THEREFORE A LAKE WIND ADVISORY HAS BEEN ISSUED FOR TONIGHT THROUGH EARLY SATURDAY MORNING FOR LAKE MOULTRIE. REFER TO THE LATEST NON-PRECIPITATION STATEMENT AND RECREATIONAL FORECAST FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. .HIGH TIDES/BEACH EROSION...SOME OF THE HIGHEST ASTRONOMICAL TIDES OF THE YEAR WILL OCCUR FROM SATURDAY THROUGH MONDAY. IN ADDITION... DEVELOPING LOW PRESSURE OFF THE EASTERN UNITED STATES COAST WILL ENHANCE NORTH OR NORTHEAST WINDS ACROSS THE SOUTH CAROLINA AND GEORGIA COASTS. THE EVENTUAL STRENGTH AND TRACK OF THE STORM WILL DETERMINE WHETHER THE FLOW WILL REMAIN NORTHERLY OR BECOME MORE ONSHORE. THERE IS A POTENTIAL FOR MINOR TO MODERATE COASTAL FLOODING AND BEACH EROSION NEAR TIMES OF HIGH TIDES THIS WEEKEND INTO EARLY NEXT WEEK. .RIP CURRENTS...THERE COULD BE AN ENHANCED RISK OF RIP CURRENTS SUNDAY INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. REV
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 8:06 PM EDT | Special Marine Warning | CHS | 114 min | |
| Oct 6, 8:26 PM EDT | Severe Thunderstorm Warning | CHS | Bryan | 22 min |
| Oct 6, 9:28 PM EDT | Special Marine Warning | CHS | 2 hr |
Nearby
Coastal Flood Statements in South Carolina, 2006Coastal Flood Statements in Georgia, 2006Every coastal flood statement in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.